Alert archive / North Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at May 27, 2025, 10:51 PM EDT for Brunswick County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2025, 10:51 PM EDT (02:51 UTC)
- Expired
- May 28, 2025, 1:46 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Brunswick County, NC
The radar
The Wilmington radar (KLTX), 41 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 2.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
656
WGUS52 KILM 280251
FFWILM
NCC019-280600-
/O.NEW.KILM.FF.W.0001.250528T0251Z-250528T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
1051 PM EDT Tue May 27 2025
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Southeastern Brunswick County in southeastern North Carolina...
* Until 200 AM EDT.
* At 1051 PM EDT, local law enforcement reported heavy rainfall that
has caused water intrusion in multiple vehicles, along with
multiple road closures in the Southport area. Between 3 and 5
inches of rain have fallen. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Oak Island, Caswell Beach, Bald Head Island, St. James, Southport
and Dosher Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dangerous flooding from heavy rainfall can be expected, especially
near poor drainage areas and other flood prone locations. It is
harder to recognize flood dangers at night, as it will be difficult
to determine the depth of the water. Roads may be damaged or washed
away. Most flood deaths occur in vehicles. If flooding is observed,
then turn around, don't drown.
&&
LAT...LON 3394 7803 3393 7794 3392 7794 3391 7795
3388 7796 3385 7796 3384 7796 3386 7801
3387 7802 3387 7803 3389 7802 3389 7805
3394 7809
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
IGB2 follow-up statements
608
WGUS72 KILM 280358
FFSILM
Flash Flood Statement
National Weather Service Wilmington NC
1158 PM EDT Tue May 27 2025
NCC019-280600-
/O.CON.KILM.FF.W.0001.000000T0000Z-250528T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brunswick NC-
1158 PM EDT Tue May 27 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY
FOR SOUTHEASTERN BRUNSWICK COUNTY...
At 1158 PM EDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between 4 and 6 inches
of rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Oak Island, Caswell Beach, St. James, Southport and Dosher
Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dangerous flooding from heavy rainfall can be expected, especially
near poor drainage areas and other flood prone locations. It is
harder to recognize flood dangers at night, as it will be difficult
to determine the depth of the water. Roads may be damaged or washed
away. Most flood deaths occur in vehicles. If flooding is observed,
then turn around, don't drown.
&&
LAT...LON 3394 7803 3393 7799 3389 7802 3389 7803
3389 7804 3389 7805 3394 7809
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
LEW271
WGUS72 KILM 280546
FFSILM
Flash Flood Statement
National Weather Service Wilmington NC
146 AM EDT Wed May 28 2025
NCC019-280556-
/O.CAN.KILM.FF.W.0001.000000T0000Z-250528T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brunswick NC-
146 AM EDT Wed May 28 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN BRUNSWICK
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
Additional heavy rain could fall overnight.
&&
LAT...LON 3394 7803 3393 7799 3389 7802 3389 7803
3389 7804 3389 7805 3394 7809
$$
LEWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at May 27, 9:54 PM EDT, 57 minutes earlier.
Area forecast discussion, May 27, 9:54 PM EDT, 57 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 954 PM EDT Tue May 27 2025 .SYNOPSIS... A storm system will bring unsettled weather through tonight. The low will lift north of the area Wednesday, with unsettled weather remaining in the forecast through end of the week. A cold front will cross the area late Friday, followed by drier weather for next weekend. && .UPDATE... Weak trough just inland from the coast helped initiate convection during the late afternoon hours. This activity then moved east- southeast pushing offshore during the last few hours. Convection will linger offshore overnight as elevated convection moves in from the west. Activity offshore will continue overnight with potential for a few storms to move onshore. Storms moving in from the west will continue to weaken as they move into a less favorable environment. Made adjustment to timing and coverage to try and account for convective evolution the next 6-12 hours, but overall forecast thinking has not changed. Potential for low clouds and rain inland while along the coast showers and thunderstorms will be possible from time to time. && .NEAR TERM /THROUGH WEDNESDAY/... Stalled frontal boundary sits south of our forecast area as of 3 PM, but observations show this boundary is gradually shifting northward. As for rainfall this evening, HREF members have been consistent in keeping the axis of heaviest rainfall just off of our coast. These members have also been consistently producing heavy rain in convection where no instability exists according to the SPC mesoanalysis, so their initialization has consistently produced questions throughout the day. This has led to uncertainty in where heavy rain, if any, will develop tonight. Given the lack of instability and general trend in a lower QPF forecast for this evening, I have ended the Flood Watch. Heavy rain may be possible along the NC coast this evening, but should be brief. ILM is currently at a 5.2 inch rainfall deficit since January 1st. Recent warming has pushed soil temperatures into the low and mid 70s. This means that soils should handle any rainfall quite well. In addition, the lack of instability (as observed over storms within the Gulf Stream waters earlier today) are unlikely to generate a sufficient rainfall rate for significant flooding concerns. A weak shortwave will push low pressure off to the north and east on Wednesday morning. Some scattered showers are possible (due to an unseasonable depth of saturation) in the wake of the upper trough and trailing low. Showers should come to an end by mid morning as dry air trickles in from the west. The bulk of upper level moisture will be confined east of I-95 on Wednesday afternoon. With cloud cover finally departing earlier in the day, warmer temperatures should generate afternoon instability. Showers and thunderstorms should be focused near the sea breeze during the early afternoon before spreading inland through eastern SC. Upstream convection could produce a few outflows and additional coverage over southern and central SC. Confidence in coverage is low for now, hopefully models come into better agreement before tonight's forecast package. Highs in the low to mid 80s. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... Surface low will be moving northeast across Mid-Atlantic coast Wednesday night, with mostly dry weather expected locally as dry air aloft moves in. Lows in the upper 60s. Plenty of high clouds Thursday, but will have enough warming to bring us back to near- normal temps in the mid 80s. Rain chances increase Thursday afternoon, particularly for NE SC, as deep moisture is advected from the southwest ahead of a strong upper shortwave. Forecast soundings show enough instability for scattered thunderstorms. Rain chances linger into Thursday night as deep moisture remains and aforementioned shortwave moves across. Lows in the mid 60s. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Friday will be the most active day of the long term period. Plenty of moisture and instability in the WAA regime ahead of an approaching cold front will support scattered thunderstorms during the day. Severe storms may be possible Friday due to elevated shear associated with deep trough to the west, during the day with scattered storms and along the cold front. Will have to keep an eye on cloud coverage early Friday for the scattered severe potential during the day, as lingering overcast skies could bust the instability forecast. Cold front progged to move across late Friday, with cooler and drier weather forecasted for Friday night. Below normal temps Saturday and Saturday night will warm a bit for Sunday into early next week. Predominantly weather behind the cold front for next weekend. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... Warm front will lift north of the area tonight, although the inland wedge will keep inland terminals in the cooler, more stable air. High confidence in prolonged period of IFR ceilings and perhaps some light showers closer to daybreak at FLO/LBT. Along the coast a mix of MVFR/IFR will exist for much of the night with both ceilings and visibility dipping into the IFR category at times as heavier showers affect the terminals. Once the warm front lifts north MVFR will become the dominant category, but it may take until near daybreak before the warm front lifts north and ceilings improve. More typical May pattern with scattered afternoon/evening showers/thunderstorms Wed as a trough lingers in the region. Extended Outlook...Periodic IFR/MVFR possible in storms each day through Friday, confidence in timing and details is low. VFR returns this weekend. && .MARINE... Through Wednesday...As a frontal boundary lifts north of the area overnight, easterly winds will gradually veer to the south. Showers and thunderstorms increase in coverage this evening and overnight. Behind this frontal boundary, synoptic winds will be weaker, around 10-15 knots on Wednesday. Aggravated 4-6 foot seas for NC waters will continue into Wednesday morning and thus the SCA will continue until seas subside late tonight or early Wednesday. Light winds are expected by tomorrow evening. Wednesday Night through Saturday...Winds remain fairly light out of the southwest Wednesday night through Thursday as surface low moves across the Mid-Atlantic coast and weak pressure pattern develops locally. Seas 2-3 ft, primarily due to persisting E swell. Southwest flow begins to increase Thursday night into Friday as a cold front approaches, with the front expected to move across the waters sometime Friday night. Seas increase in response during the day Friday, peaking Friday night before SSW fresh swell begins to weaken. Winds out of the W/WSW for Saturday behind the front. Best chance for thunderstorms over the waters will be Thursday night and late Friday, with lower chances during the day. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...Coastal Flood Advisory until midnight EDT tonight for NCZ107. SC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...III NEAR TERM...21 SHORT TERM...VAO LONG TERM...VAO AVIATION...III MARINE...VAO/21
Hazardous weather outlook, May 27, 9:53 PM EDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 953 PM EDT Tue May 27 2025 NCZ106-108-290200- Coastal Pender-Coastal New Hanover- 953 PM EDT Tue May 27 2025 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. The moderate risk of rip currents may continue into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-290200- Coastal Brunswick- 953 PM EDT Tue May 27 2025 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ054-056-290200- Coastal Horry-Coastal Georgetown- 953 PM EDT Tue May 27 2025 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-290200- Inland New Hanover- 953 PM EDT Tue May 27 2025 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Minor coastal flooding along the banks of the lower Cape Fear River from Wilmington southward with evening high tides through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-NCZ087-096-099-105-109-SCZ017-023-024-032-033-039- 055-058-059-290200- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick- Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg- Inland Georgetown-Central Horry-Northern Horry- 953 PM EDT Tue May 27 2025 This Hazardous Weather Outlook is for the adjacent Coastal Waters, southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:09 PM EDT | Special Marine Warning | ILM | 96 min | |
| May 28, 3:09 AM EDT | Rip Current Statement | ILM | New Hanover, Pender | 17 hr |
| May 28, 1:59 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 11 hr |
Nearby
Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.